MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Material Deformation (2976); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was cancelled.The stenosed target lesion was located in the severely tortuous and calcified middle left anterior descending artery (lad).A 1.75mm rotablator plus was selected for use.During the procedure, it was noted that the device was kinked due to angulation when crossing the lesion and it got stalled.The procedure was not completed due to this event.There were no complications reported and the patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned and evaluated by manufacturer.Inspection of the device did not identify any damages or defects.Inspection of the device after destructive testing found that the turbine was corroded.It was considered likely that the corrosion to the device identified during analysis was caused by the drying of the saline infusion that had been used during the procedure.As the rotawire used in the procedure was returned and used for analysis.During analysis, the rotawire had resistance during removal due to kinks present on the wire.Due to the severity of the kink damage, reinsertion was not completed.When the rotablator advancer was connected to the rotablator console and the foot pedal was pressed, the device stalled and would not run.After destructive testing was performed, it was found that the shutter was damaged.The damage present could lead to fiberoptic interference.Design assurance and cork supplier quality were contacted, and it was verified that the shutter damage present was likely due to a molding defect from supplier.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19944737
Report Number2124215-2024-46961
Device Sequence Number18171086
Product Code MCX
UDI-Device Identifier08714729228370
UDI-Public08714729228370
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0030596704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale